U.S. doctors online nowAsk doctors free
A 47-year-old member asked:

serious question about stress, can this be caused by heavy caffeine use?

1 doctor answer7 doctors weighed in
Dr. Steven Reidbord
Psychiatry 36 years experience
Yes: If by "stress" you mean nervousness and over-stimulation, then sure. Caffeine is a stimulant. Try cutting back gradually.
Dr. Neil Liebowitz
Psychiatry 39 years experience
I've had patients look like they were bipolar from too much caffeine. These energy drinks are loaded with stimulants that put people at risk for all sorts of problems
May 12, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 23, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.